Alert archive / Tennessee / Flash Flood Warnings in 2006

Flash Flood Warning 1, NWS Nashville, TN

January 22, 2006Benton County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jan 22, 2006, 7:08 PM CST for Benton County, Tennessee. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 22, 2006, 7:08 PM CST (01:08 UTC)
Expired
Jan 22, 2006, 8:15 PM CST
In force
67 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Benton County, TN

What was reported inside it

TimeReportWhereRemark
Jan 22, 7:15 PM CSTFLASH FLOOD12 S Camden, TN1 1/2 FT OF WATER OVER HATELY RD 12 SOUTH OF CAMDEN TN. ROAD IS IMPASSABLE.
Jan 22, 7:40 PM CSTFLASH FLOOD12 S Camden, TNSEVERAL ROADS FLOODED IN SOUTHERN PART OF COUNTY. ONE LADY RESCUED FROM CAR IN FLOODED ROADWAY.
Jan 22, 7:40 PM CSTFLASH FLOOD12 S Camden, TNSEVERAL ROADS FLOODED IN SOUTHERN PART OF COUNTY. ONE LADY RESQUED FROM CAR IN FLOODED ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 438 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
438 m²/s²
0-3 km storm-relative helicity
566 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 230109
FFWOHX
TNC005-230215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
708 PM CST SUN JAN 22 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CAMDEN

* UNTIL 815 PM CST

* AT 707 PM CST...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING   
  FROM A THUNDERSTORM OVER THE WARNED AREA. FLOODING WAS REPORTED
  ALONG HATLEY ROAD ABOUT 12 MILES SOUTH OF CAMDEN.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMDEN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3587 8823 3587 8801 3629 8798 3631 8817

$$
BOYD
1 follow-up statement
000 
WGUS74 KOHX 230209
FFSOHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
758 PM CST SUN JAN 22 2006

TNC005-230215-
BENTON TN-
758 PM CST SUN JAN 22 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CST FOR
BENTON COUNTY...

AT 753 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS MOVING THROUGH BENTON COUNTY. HOWEVER THE HEAVY
RAINFALL THAT PRODUCED FLASH FLOODING IN SOUTHERN BENTON COUNTY HAS
ENDED. CREEKS AND STREAMS SHOULD BEGIN RETURNING TO THEIR BANKS
SHORTLY.

BENTON COUNTY SHERIFFS OFFICE REPORTED SEVERAL ROADS FLOODED IN
THE SOUTHERN PART OF THE COUNTY AT 740 PM CST. ONE LADY WAS 
RESCUED FROM HER CAR WHICH HAD STALLED IN A FLOODED ROADWAY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMDEN 
AND HOLLADAY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3587 8823 3587 8801 3629 8798 3631 8817

$$
BOYD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 2:38 PM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Jan 22, 2:38 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
238 PM CST SUN JAN 22 2006

.DISCUSSION...
HAD A BIT OF A BREAK THIS AFTERNOON...BUT HEAVIER RAINFALL IS
STARTING TO MOVE INTO WRN MIDDLE TENNESSEE. SATELLITE IMAGES ARE
SHOWING STRONGLY ENHANCED CLOUD TOPS EXTENDING SWWD ACROSS AR/NRN
LA/EAST TX. GFS 12 HR ACCUMULATED PRECIP IS INDICATING 1-2 INCHES
OF RAIN FROM 6 PM TO 6AM TONIGHT. GIVEN THAT THIS IS GRID SCALE
PRECIP...LOCAL AMOUNTS APPROACHING 3 INCHES IS POSSIBLE. LATEST
ONE HOUR FLASH FLOOD GUIDANCE FROM SLIDELL RFC INDICATES THAT MOST
COUNTIES ARE IN THE 0.8 TO 1.8 INCHES BRACKET. GIVEN THE ANTECEDENT
RAINFALL...FLOOD WARNINGS LATER TONIGHT LOOK LIKE A GOOD BET.

H5 SHORTWAVE ASSOCD WITH THIS ACTIVITY IS BACK IN CNTRL TX. A LONGER
WAVE FEATURE IS LOCATED FROM THE NRN PLAINS TO THE DESERT SW.
FLOOD POTENTIAL SHOULD END MONDAY MORNING WHEN THE 1ST FEATURE
PASSES. THE 2ND LONGER WAVE WILL PASS MON NIGHT BRINGING MORE DRY
AIR INTO THE AREA...BUT WILL GENERATE A STRONG LOW IN THE GREAT
LAKES WHICH SHOULD NOT HAVE A SIGNIFICANT EFFECT ON MIDSTATE
WEATHER IT PASSES WELL TO THE NORTH.

NO SGFNT WEATHER EXPECTED TUE/WED/MOST OF THU AS THE RIDGE MOVES
ACROSS THE AREA. THEN A CUTOFF LOW...WHICH DROPPED OFF THE BOTTOM
OF THE 2ND LONGER WAVE FEATURE NOTED ABOVE...MOVES OUT OF SRN CA
ON WED...REACHING THE MID MS VALLEY LATE THU. THIS WILL GENERATE
A CHANCE OF RAIN EARLY FRI THROUGH THE WEEKEND.

MOS TEMPS WERE IN GOOD AGREEMENT THROUGH DAY 3 WITH NO SGFNT
DEVIATIONS NOTED AMONG THE MODELS. MOS POPS WERE ALL CATEGORICAL
TONIGHT WITH A FEW TIMING DIFFERENCES NOTED FOR TOMORROW CONCERNING
THE ENDING OF THE PRECIP THREAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    41  48  33  57 / 100  50  10  10
CLARKSVILLE  37  49  31  56 / 100  30  10  10
CROSSVILLE   45  49  28  53 / 100  70  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 6 PM CST SUNDAY TO 6 AM CST MONDAY FOR
ALL OF MIDDLE TENNESSEE.
&&

JLM
Hazardous weather outlook, Jan 22, 5:19 AM CST, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
519 AM CST SUN JAN 22 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-231030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
519 AM CST SUN JAN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
RAIN WILL SPREAD NORTHWARD ACROSS MIDDLE TENNESSEE TODAY
AND BECOME LOCALLY HEAVY THIS EVENING AND TONIGHT. ISOLATED
THUNDERSTORMS ARE ALSO POSSIBLE...WHICH COULD PRODUCE
ADDITIONAL HEAVY DOWNPOURS.

A FLASH FLOOD WATCH IS IN EFFECT FOR LATE TODAY AND TONIGHT
...WITH RAINFALL TOTALS BETWEEN ONE AND HALF AND TWO INCHES
...AND LOCAL AMOUNTS TO OVER THREE INCHES. THIS WILL LIKELY
PRODUCE PONDING OF WATER IN LOW LYING AREAS...AND MAY CAUSE
WATER LEVELS TO RISE ALONG SOME CREEKS AND STREAMS.

IF YOU LIVE IN A FLOOD PRONE AREA YOU SHOULD BE ALERT...AND
BE READY TO MOVE TO A PLACE OF SAFETY...IF FLASH FLOODING IS
OBSERVED...OR A FLASH FLOOD WARNING IS ISSUED FOR YOUR LOCATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME

.SPOTTER CALL TO ACTION STATEMENT...
DURING PERIODS OF HEAVY RAIN...SPOTTERS AND LAW ENFORCEMENT
PERSONNEL ARE ENCOURAGED TO RELAY REPORTS OF FLOODING TO
THE NATIONAL WEATHER SERVICE IN NASHVILLE.

19

In the hours before

Special weather statement, Jan 22, 1:20 PM CST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
120 PM CST SUN JAN 22 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-222030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
120 PM CST SUN JAN 22 2006

STORM SPOTTER AND LAW ENFORCEMENT AGENCIES IN WAYNE AND
FENTRESS COUNTIES HAVE REPORTED STANDING WATER ON THE ROADWAYS AND
MINOR FLOODING WITHIN FLOOD PRONE AREAS. THIS IS DUE TO THE HEAVY
RAINFALL WHICH MOVED ACROSS THE AREA EARLIER THIS MORNING. RADAR
ESTIMATED RAINFALL AMOUNTS...SINCE 6 AM CST THIS MORNING...ARE AROUND
1 INCH IN SOUTHERN FENTRESS COUNTY TO JUST OVER 2 INCHES IN SOUTHERN
WAYNE COUNTY.

CURRENTLY...RAINFALL COVERAGE AND INTENSITY HAS DECREASED ACROSS
THE MID STATE. HOWEVER...ADDITIONAL RAINFALL IS STILL EXPECTED LATER
THIS AFTERNOON AND INTO TONIGHT. A FLASH FLOOD WATCH REMAINS IN
EFFECT FROM THIS EVENING THROUGH TONIGHT.

IF TRAVELING THROUGH THE MIDDLE TN AREA TODAY OR TONIGHT...SLOW
DOWN AND ALLOW FOR EXTRA TIME TO REACH YOUR DESTINATION. THE PONDING
OF WATER ON ROADWAYS AND STANDING WATER WITHIN FLOOD PRONE AREAS
CAN BE EXPECTED AT A MINIMUM.

STAY TUNED FOR FURTHER UPDATES.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 8:14 PM CSTFlash Flood WarningOHXGiles, Lawrence, Wayne3 hr
Jan 22, 8:23 PM CSTFlash Flood WarningOHXDavidson, Sumner97 min
Jan 22, 8:52 PM CSTFlash Flood WarningOHXMaury, Williamson3 hr
Jan 22, 11:10 PM CSTFlash Flood WarningOHXGiles, Lawrence, Wayne6 hr
Jan 22, 11:37 PM CSTFlash Flood WarningOHXMarshall, Maury3 hr
Jan 23, 1:33 AM CSTFlash Flood WarningOHXBedford, Cannon, Coffee, DeKalb, Putnam, Rutherford and 2 more4 hr

Nearby

Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.